Alert archive / Ohio / Flash Flood Warnings in 2017
Flash Flood Warning 33, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 27, 2017, 8:20 PM EDT for Hocking County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 8:20 PM EDT (00:20 UTC)
- Expired
- May 27, 2017, 10:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Hocking County, OH
The radar
The Cincinnati radar (KILN), 120 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WGUS51 KILN 280020
FFWILN
OHC073-280245-
/O.NEW.KILN.FF.W.0033.170528T0020Z-170528T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
820 PM EDT SAT MAY 27 2017
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southeastern Hocking County in central Ohio...
* Until 1045 PM EDT.
* At 819 PM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. Heavy rain continues to fall
with another 1 to 2 inches of rain possible through 10 PM. Runoff
from this excessive rainfall will cause flash flooding to occur.
* Some locations that will experience flooding include...
Hocking Hills State Park, Starr, Ilesboro, Union Furnace and
Haydenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3938 8229 3939 8251 3937 8252 3937 8254
3949 8254 3947 8228
$$1 follow-up statement
301
WGUS71 KILN 280213
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1013 PM EDT SAT MAY 27 2017
OHC073-280223-
/O.CAN.KILN.FF.W.0033.000000T0000Z-170528T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hocking OH-
1013 PM EDT SAT MAY 27 2017
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN HOCKING COUNTY IS
CANCELLED...
The heavy rain has ended and flooding is no longer expected to pose a
threat.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3938 8229 3939 8251 3937 8252 3937 8254
3949 8254 3947 8228
$$
HainesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 27, 8:08 PM EDT, 12 minutes earlier.
Area forecast discussion, May 27, 8:08 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 808 PM EDT Sat May 27 2017 .SYNOPSIS... With warm and moist air over the Ohio Valley, there will be occasional chances for showers and thunderstorms through the weekend. After a cold front moves through the region Sunday night, drier conditions are expected for Monday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Strong to severe storms have developed across northern KY and south central Ohio in a moderately unstable airmass where blyr cape are 2000-2500 j/kg. Effective shear is 20 to 30 kts with more favorable shear south of ILN/s FA. These storms are slow moving so localized heavy rain and flash flooding possible along with wind and hail. Have updated and trimmed out several counties over the nw portion of the severe thunderstorm watch where severe threat has diminished. Since these storms instby driven...expect a weakening trend with sunset and loss of heating. Previous... Good instability is in place across the area this afternoon south of a stalled out boundary situated across central portions of our fa. ML capes of around 2000-2500 J/KG along and south of the Ohio River have allowed for scattered thunderstorms to develop. Better shear values are generally off to our south but given the degree of instability and high dcape values, isolated severe storms will be possible across our south through early evening. Storms will also be fairly slow moving with some possible back building so localized heavy rain/isolated flash flooding will also be possible through this evening. A lot of uncertainty remains as to how exactly things will play out later tonight with an MCS moving out of the Mid Mississippi Valley. It looks like the bulk of this will slide off to our south, but the NSSL ARW, NAM and Canadian are hinting at a northern portion of this feature pivoting up into southwest portions of our fa late tonight. This will also be close to a warm front that will be lifting up across our area which may also allow for some additional showers and thunderstorms. Given the uncertainty, will just keep pops in the chance to likely category for later tonight with the highest pops across our southwest. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... The warm front will lift north across our area through the morning hours with some scattered showers and thunderstorms possible along it. As the front lifts north of our area, expect to see a lull in pcpn through early afternoon. However, as we destabilize through the afternoon, additional shower and thunderstorms development will be possible from late afternoon into Sunday night. Deep layer shear values will increase through the day on Sunday, so severe storms will be possible once again, especially across our south. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Weak short waves and limited moisture may combine to produce a few showers on Monday. Development of showers and thunderstorms will be possible mainly over eastern locations on Tuesday when a weak cold front is forecast to form along the Upper Ohio Valley. Additional showers and thunderstorms may occur Wednesday as more short wave energy rounds the base of a broad upper trough. Dry conditions are expected Thursday under high pressure. Thunderstorms chances return Friday when another batch of short wave energy is forecast to arrive on a northwest upper flow. Thunderstorms may linger Saturday and Sunday as moisture and convergence increase on the southwest flow ahead of a slow moving cold front trailing Canadian low pressure. Temperatures are forecast to be near normal through the period, with highs in the 70s and lows mainly in the 50s. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Scattered showers and thunderstorms have developed in the moderately unstable airmass along and south of a quasi- stationary front across southern Ohio. These storms mainly instability driven and with loss of daytime heating expect coverage to diminish. This activity is south and east of the TAF sites so have started with a dry TAF forecast. Model solution consensus continues to keep the bulk of the main MCS later tonight off to our southwest. Have kept a dry forecast late tonight. Confidence is not high but models solutions are showing some additional development farther north into our area later tonight into early Sunday along the front as it begins to pivot north as a warm front. Have mention of VCTS at all the TAF sites to account for this possibility. Model consensus was tanking CIGS below 1000 feet overnight Have brought MVFR cigs and vsbys in due to uncertainty but lower CIGS are a possibility. These MVFR CIGS later tonight will linger into Sunday morning with additional storm development expected Sunday afternoon. OUTLOOK...Intermittent chances of thunderstorms along with MVFR ceilings will be possible through Monday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL/AR SHORT TERM...JGL LONG TERM...Coniglio AVIATION...AR
Hazardous weather outlook, May 27, 6:08 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 608 PM EDT Sat May 27 2017 INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-078-080-282215- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Boone-Kenton-Campbell-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont- Highland- 608 PM EDT Sat May 27 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible across the area early Sunday morning. Some of these storms may be severe, with a primary threat of damaging winds. Scattered showers and thunderstorms are expected Sunday afternoon and evening ahead of an advancing cold front. A few strong to severe storms will be possible with damaging winds and large hail being the primary severe weather threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ089-090-094>100-OHZ079-081-082-088-282215- Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Brown-Adams-Pike-Scioto- 608 PM EDT Sat May 27 2017 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky and Southwest Ohio. .DAY ONE...Tonight. Scattered showers and thunderstorms are expected to continue this evening. A few storms will be capable of producing large hail and damaging winds. The storms will produce heavy rainfall at times with localized flash flooding possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible across the area early Sunday morning. Some of these storms may be severe, with a primary threat of damaging winds. Scattered showers and thunderstorms are expected Sunday afternoon and evening ahead of an advancing cold front. A few strong to severe storms will be possible with damaging winds and large hail being the primary severe weather threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 27, 5:43 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
543 PM EDT SAT MAY 27 2017
OHZ082-088-272215-
Pike OH-Scioto OH-
543 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PIKE AND NORTH
CENTRAL SCIOTO COUNTIES UNTIL 615 PM EDT...
At 543 PM EDT, radar indicated a strong thunderstorm near Piketon,
moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Piketon, Wakefield, Germany and Bear Creek.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3902 8317 3911 8307 3904 8291 3898 8288
3891 8297 3891 8305
TIME...MOT...LOC 2143Z 313DEG 8KT 3903 8306
HainesSpecial weather statement, May 27, 5:45 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
545 PM EDT SAT MAY 27 2017
KYZ100-272245-
Lewis KY-
545 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LEWIS COUNTY UNTIL
645 PM EDT...
At 544 PM EDT, radar indicated a strong thunderstorm near Foxport,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Head of Grassy, Camp Dix, Petersville, Stricklett, Glen Springs,
Harris, Kinniconick, Tannery, Epworth and Emerson.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3840 8341 3839 8343 3840 8344 3841 8351
3841 8353 3842 8353 3843 8358 3848 8359
3850 8360 3851 8362 3857 8362 3856 8318
3847 8319 3843 8324 3835 8324 3834 8323
3832 8328 3833 8332 3832 8335
TIME...MOT...LOC 2144Z 269DEG 32KT 3850 8348
ConiglioLocal storm report, May 27, 5:53 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
553 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL PETERSVILLE 38.44N 83.49W
05/27/2017 M1.75 INCH LEWIS KY BROADCAST MEDIA
TIME ESTIMATED BY RADAR. PHOTO POSTED ON SOCIAL MEDIA.
&&
JGIBSONLocal storm report, May 27, 7:01 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
701 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 3 WSW PIKETON 39.05N 83.06W
05/27/2017 E1.00 INCH PIKE OH PUBLIC
&&
JGIBSONLocal storm report, May 27, 7:35 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
735 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG 5 WSW PIKETON 39.04N 83.08W
05/27/2017 PIKE OH LAW ENFORCEMENT
A FEW TREES WERE REPORTED DOWN ON POWER LINES.
0700 PM FLASH FLOOD 4 WSW BLUE CREEK 38.75N 83.39W
05/27/2017 ADAMS OH LAW ENFORCEMENT
HIGH WATER WAS REPORTED ACROSS HAMILTON ROAD, RHODES ROAD
AND TULIP ROAD.
0715 PM FLASH FLOOD 4 WSW PIKETON 39.04N 83.07W
05/27/2017 PIKE OH LAW ENFORCEMENT
HIGH WATER WAS FLOWING OVER A BRIDGE ALONG LONG FORK
ROAD.
&&Special weather statement, May 27, 8:14 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
814 PM EDT SAT MAY 27 2017
OHZ074-280045-
Hocking OH-
814 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOCKING COUNTY
UNTIL 845 PM EDT...
At 814 PM EDT, radar indicated a strong thunderstorm near Hocking
Hills State Park, moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Starr, Ilesboro, Union Furnace and Haydenville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3938 8229 3939 8251 3937 8252 3951 8251
3950 8228
TIME...MOT...LOC 0014Z 275DEG 13KT 3943 8245
HainesThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:03 PM EDT | Areal Flood Advisory | ILN | Hocking | 3 hr |
| May 27, 8:14 PM EDT | Special Weather Statement | ILN | Hocking | 31 min |
| May 27, 8:56 PM EDT | Areal Flood Advisory | ILN | Pike | 2 hr |
| May 27, 9:41 PM EDT | Special Weather Statement | ILN | Highland | 34 min |
| May 27, 10:50 PM EDT | Areal Flood Advisory | ILN | Brown, Clinton, Highland | 3 hr |
| May 28, 6:03 PM EDT | Areal Flood Advisory | ILN | Mercer | 3 hr |
| May 28, 6:26 PM EDT | Special Weather Statement | ILN | Mercer | 34 min |
| May 28, 7:05 PM EDT | Areal Flood Advisory | ILN | Auglaize | 3 hr |
| May 28, 7:17 PM EDT | Special Weather Statement | ILN | Hardin | 43 min |
| May 28, 7:32 PM EDT | Special Weather Statement | ILN | Auglaize | 28 min |
Nearby
Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.